Alert archive / Alaska / Red Flag Warnings in 2009

Red Flag Warning 16, NWS Anchorage, AK

June 9, 2009

NWS Anchorage, AK issued this red flag warning at Jun 9, 2009, 7:28 AM AKDT. It took effect at Jun 9, 2009, 3:00 PM AKDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 9, 2009, 7:28 AM AKDT (15:28 UTC)
In effect from
Jun 9, 2009, 3:00 PM AKDT
Expired
Jun 9, 2009, 10:00 PM AKDT
In force
7 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

072 
WWAK61 PAFC 091528
RFWAER

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
728 AM AKDT TUE JUN 9 2009

AKZ141-100600-
/X.NEW.PAFC.FW.W.0016.090609T2300Z-090610T0600Z/
COPPER RIVER BASIN-
728 AM AKDT TUE JUN 9 2009

...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM
AKDT THIS EVENING FOR LOW HUMIDITY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM
AKDT THIS EVENING. 

WARM, DRY WEATHER WILL CONTINUE OVER THE COPPER RIVER BASIN TODAY.
RELATIVE HUMIDITIES ARE EXPECTED TO DROP DOWN TO 13 TO 20 PERCENT
OVER PARTS OF THE CENTRAL BASIN THIS AFTERNOON BEFORE RECOVERING
THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED
TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC.

&&

$$
3 follow-up statements
104 
WWAK61 PAFC 100057
RFWAER

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
457 PM AKDT TUE JUN 9 2009

AKZ141-100600-
/X.CON.PAFC.FW.W.0016.000000T0000Z-090610T0600Z/
COPPER RIVER BASIN-
457 PM AKDT TUE JUN 9 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM AKDT THIS
EVENING FOR THE COPPER RIVER BASIN...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM AKDT THIS
EVENING FOR THE COPPER RIVER BASIN. 

WARM... DRY WEATHER WILL CONTINUE OVER THE COPPER RIVER BASIN
THIS EVENING. RELATIVE HUMIDITIES ARE EXPECTED TO DROP DOWN TO 15 TO
20 PERCENT OVER PARTS OF THE CENTRAL BASIN BY EARLY EVENING
BEFORE RECOVERING LATER THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED
TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC.

&&

$$
581 
WWAK61 PAFC 100105 CCA
RFWAER

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE ANCHORAGE AK
504 PM AKDT TUE JUN 9 2009

AKZ141-100600-
/X.COR.PAFC.FW.W.0016.000000T0000Z-090610T0600Z/
COPPER RIVER BASIN-
504 PM AKDT TUE JUN 9 2009

CORRECTED HEADLINE

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM AKDT THIS
EVENING FOR LOW RELATIVE HUMIDITIES ALONG THE COPPER RIVER
BASIN...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM AKDT THIS
EVENING FOR THE COPPER RIVER BASIN. 

WARM... DRY WEATHER WILL CONTINUE OVER THE COPPER RIVER BASIN
THIS EVENING. RELATIVE HUMIDITIES ARE EXPECTED TO DROP DOWN TO 15 TO
20 PERCENT OVER PARTS OF THE CENTRAL BASIN BY EARLY EVENING
BEFORE RECOVERING LATER THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED
TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC.

&&

$$
002 
WWAK61 PAFC 100614
RFWAER

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
1014 PM AKDT TUE JUN 9 2009


AKZ141-100715-
/X.EXP.PAFC.FW.W.0016.000000T0000Z-090610T0600Z/
COPPER RIVER BASIN-
1014 PM AKDT TUE JUN 9 2009

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this red flag warning went out at Jun 9, 5:00 AM AKDT, 2 hours 28 minutes earlier.

Area forecast discussion, Jun 9, 5:00 AM AKDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 AM AKDT TUE JUN 9 2009

.ANALYSIS AND UPPER LEVELS...
IN THE UPPER LEVELS...A RIDGE REMAINS IN PLACE OVER THE GULF OF
ALASKA AND EASTERN MAINLAND. A HIGH AMPLITUDE TROUGH IS STILL OVER
THE BERING...WITH A LARGE CUT-OFF LOW SOUTH OF THE ALEUTIANS. A
ROBUST SHORTWAVE OVER NORTON SOUND IS LIFTING NORTHWARD. SHORTWAVE
RIDGING IS BUILDING OVER THE AKPEN AND BRISTOL BAY.

AT THE SURFACE...HIGH PRESSURE EXTENDS FROM THE GULF OF ALASKA INTO
THE SOUTHERN MAINLAND. A LARGE LOW COMPLEX SOUTH OF THE CENTRAL
ALEUTIANS IS EVIDENT ON SATELLITE IMAGERY. THE THERMAL TROUGH AXIS IS
CENTERED OVER THE CENTRAL INTERIOR.

.MODEL DISCUSSION...
MODELS ARE IN GOOD AGREEMENT THROUGH WEDNESDAY...BUT BEGIN TO DIVERGE
SIGNIFICANTLY THEREAFTER. MAIN POINT OF CONTENTION REGARDS THE
POSITIONING OF THE LOW CENTER OVER THE BERING...AS WELL AS TIMING OF
WAVES ROTATING AROUND THE LOW COMPLEX. LITTLE CHANGE WAS DONE TO THE
EXISTING FORECAST THIS MORNING...WITH A FOCUS ON THE GFS FOR THE
SHORT TERM.

.SHORT TERM FORECAST...
.SOUTHCENTRAL...
PLEASANT WEATHER WILL CONTINUE ACROSS MOST OF THE AREA THROUGH
THURSDAY...AS UPPER RIDGING AND SURFACE HIGH PRESSURE REMAIN IN
CONTROL. THE THERMAL TROUGH WILL LEAD TO AN INCREASED THREAT OF
AFTERNOON SHOWERS ALONG THE COPPER RIVER BASIN OVER THE NEXT SEVERAL
DAYS. ELSEWHERE...AFTERNOON SEA BREEZES WILL CONTINUE TO AFFECT
COASTAL AREAS UNDER WEAK SYNOPTIC FLOW. PATCHY NIGHTTIME AND MORNING
FOG WILL FORM ALONG THE COAST...WITH KODIAK ISLAND AND PRINCE WILLIAM
SOUND BEING OF PRIMARY CONCERN.

.SOUTHWEST...
ISOLATED SHOWERS OVER THE KUSKOKWIM DELTA WILL BE COMING TO AN END
THIS MORNING AS THE SHORTWAVE LIFTS OUT OF THE AREA. SURFACE HIGH
PRESSURE AND UPPER RIDGING WILL LEAD TO GENERALLY FAIR WEATHER ACROSS
THE REGION THROUGH THURSDAY. SCATTERED SHOWERS CANNOT BE RULED OUT
ACROSS THE AKPEN...WHERE SOUTHERLY FLOW AHEAD OF THE LOW COMPLEX WILL
PERSIST. OTHERWISE...PATCHY FOG WILL IMPACT PARTS OF BRISTOL BAY AND
THE LOWER KUSKOKWIM THROUGH WEDNESDAY.

.BERING SEA AND ALEUTIANS...
THE LARGE LOW COMPLEX SOUTHWEST OF ADAK WILL KEEP LOW
CEILINGS...RAIN...AND PATCHY FOG OVER THE ISLANDS THROUGH THE NEXT
SEVERAL DAYS. THE COMPLEX WILL BEGIN SHIFTING TOWARDS THE WESTERN
ALEUTIANS BY LATE WEDNESDAY...ALTHOUGH VARIOUS WAVES ROTATING AROUND
THE LOW WILL KEEP CONDITIONS UNSETTLED THROUGHOUT THE ISLAND CHAIN.

.LONG TERM FORECAST...
AS AFOREMENTIONED...MODELS ARE HAVING SOME PROBLEMS COMING TO A
COMMON SOLUTION IN THE EXTENDED. CONFIDENCE IS HIGH IN THE RIDGE OVER
THE GULF BREAKING DOWN BY THE END OF THE WEEK...WHILE A LARGE CUT-OFF
LOW REMAINS OVER THE ALEUTIANS. THE THERMAL TROUGH IS ALSO EXPECTED
TO REMAIN ENTRENCHED THROUGH THE END OF THE WEEK. AS A
RESULT...EXPECT GENERALLY UNSETTLED WEATHER OVER THE BERING AND
ALEUTIANS...WITH WARMER AND DRIER CONDITIONS OVER THE MAINLAND. THE
THERMAL TROUGH WILL ALSO LEAD TO ISOLATED DIURNAL CONVECTION OVER
AREAS OF ENHANCED TERRAIN.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE
MARINE...NONE
FIRE WEATHER...NONE

NRH JUN 09

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 4:00 PM AKDTSmall Craft AdvisoryAFC48 hr
Jun 8, 4:00 PM AKDTSmall Craft AdvisoryAFC12 hr
Jun 8, 5:30 PM AKDTSmall Craft AdvisoryAFC11 hr
Jun 9, 4:00 AM AKDTSmall Craft AdvisoryAFC48 hr

Nearby

Red Flag Warnings in Alaska, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.